MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14; HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source- foreign- china.Concomitant medical products: liner 10 degree elevated rim 32 mm i.D.For use with 50/52/54 mm o.D.Shells item#00631005032, lot#64285339; bone scr 6.5x30 self-tap item# 00625006530, lot# unknown; bone scr 6.5x25 self-tap item# 00625006525, lot# 63020289; shell porous with multi holes 52 mm item # 00620205220, lot# 64164970; standard offset size 12.5 reduced neck length 12/14 neck taper uncemented femoral stem # 00771101210, lot# 64172775.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent an initial right total hip arthroplasty approximately three (3) years ago.Subsequently, approximately two (2) years ago, the patient reported developing pain in the right hip.The patient had an mri where infectious lesions and abscess formation in the upper femur, hip and periprosthetic soft tissue were found.Patient was admitted to hospital the following day and underwent a right hip lesion incision and exploration, debridement and dilation, internal fixation removal, device revision and tube flushing and drainage.The head and liner were removed and replaced.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.No product was returned or pictures provided: product evaluation could not be performed.A review of the manufacturing records identified no deviations or anomalies during manufacturing.The device used for treatment.X-ray were received and reviewed but did not provide any additional information as the reported event involved infection.During the investigation process a review of the sterile certifications were found to be conforming with no applicable deviations.Devices were verified to have gone through an acceptable sterilization process following published guidelines.As there are no indications of product or process issues affecting implant safety or effectiveness, it is unlikely that the implanted products are the source or even contribute to the reported infection.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As no information is provided on the patient's medical history and the surgical technique, it is impossible to assess the relevance and the influence of these contributing factors.With the available information a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 32/-3.5, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15957424
Report Number0009613350-2022-00628
Device Sequence Number5107270
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public(01)00889024430310(17)290131(10)2976331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-032-01
Device Lot Number2976331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale